In order to participate in the GunBroker Member forums, you must be logged in with your GunBroker.com account. Click the sign-in button at the top right of the forums page to get connected.

Tinnitis

River RatRiver Rat Member Posts: 9,022
edited July 2011 in US Military Veteran Forum
So, who's got it? Can anyone comment on how the VA hospitals might deal with it? I'm not a complainer, but at 61 it is annoying. Don't need hearing aids, just need to stop the ringing.

You think that pair of .50s might be part of the reason?

Huh? What?

Comments

  • Rocky RaabRocky Raab Member Posts: 12,868 ✭✭✭✭
    edited November -1
    I've had it for 50 years now. I hate to break it to you, RR, but you can't get rid of it. Hearing aids can help a bit if they are tuned specifically to decrease tinnitus, but they only help a little - and that only when you are wearing them. Sleep is still a booger.

    There are several supplement-type drugs on the market that claim to help, but all of them are either placebos or homeopathic hokum. Don't waste your money.

    Noise exposure can cause it (that's what got me), and noise can aggravate it. Other things that make it worse for some or most people are: caffeine, alcohol, chocolate, nuts, and aspirin. Avoid as many of those as you can.

    Some people benefit from a noise generator to help them sleep. Low soothing sounds such as breezes, waterfalls, surf and rain can help put the ringing in the background so you can fall asleep. They do help me on nights when the ringing is worst.
    I may be a bit crazy - but I didn't drive myself.
  • StingSting Member Posts: 629 ✭✭✭✭
    edited November -1
    A lot of people have this, and a lot more will have this as time goes on. Wear ear-plugs when practicing shooting, mowing, and snow blowing, etc. Here's something to think about--deaf people can have tinnitis too, and doctors can't imagine how!
  • cavman 69cavman 69 Member Posts: 654 ✭✭✭✭
    edited November -1
    what'd ya say. i can't here you, there's a ringing in my ears.

    i've had it since nam. helicopter mechanics all have it i'm sure.
  • ochocoochoco Member Posts: 251 ✭✭✭
    edited November -1
    There is no test for tinnitis. I meet with a doctor and he just asked questions as to what I did in the service and why I think that caused it, looked in my ears, that was it. Remember hearing lose is different and you have to apply for it by it's self
  • River RatRiver Rat Member Posts: 9,022
    edited November -1
    Thanks all of you, for the feedback. Rocky: I'll quit aspirin, maybe chocolate. The rest of 'em I NEED.
  • Laredo LeftyLaredo Lefty Member Posts: 13,452 ✭✭✭
    edited November -1
  • ABRACADABRAABRACADABRA Member Posts: 24 ✭✭
    edited November -1
    I'm no MOONIE, nor Yoga-ite, but I AM in tune with my body.
    (Any atheists or agnostics should tune to another freq., NOW)
    I can remember the first 'Cong 122mm rocket that missed me;
    it was LOUD! I ran the fingers all over checking for wet, red,
    sticky-hurty patches, but there were none. I literally said out
    loud, "Thank YOU GOD!" And then I shut up and listened. He
    said that I was where I was, and still alive, for His reasons.
    Some things happen and you can never un-remember them.
    I've chatted with God in every setting in which I find myself
    thinking of teh terrible. Scenes from war that can't be erased,
    so I pray into the future, asking His direction and courage.
    Whenever I have the "T" banging in so loudly in my head on two
    different channels, I pull over, or sit down, and let God talk to me.
    Many unexpected things happen, because I don't know what God
    will have me pray about. But I pray and the noise goes away. Every
    time. I went to three V.A. hospitals, and all they could do was give
    it a fancy name: "Minniere's Disease." There is a very new and very
    expensive hearing-aid that is digital, and it can be tuned digitally and
    precisely to the frequency-band that your "T" is blocking out. But the
    G.I. ain't worth it ... yet. I just keep praying! ABRACADABRA.
Sign In or Register to comment.